|non-steroidal answer to wasting.
Jun 18, 2002
Recently I received an email touting a non-steroidal product based on a Veterinary product used in France (Kynoselen) that purportedly keeps muscle mass on and adds muscle mass as well. Supposedly AIDS patients use this there insted of testosterone. This appeals to me because I have chronic Hep B and steroids are bad for my liver. I can not afford Serostim. Can you give me some advice.
Response from Ms. Fields-Gardner
Apparently Kynoselen (containing adenosine monophosphate also known as AMP) may have the potential to modulate parathyroid hormone receptors, which may ultimately inhibit osteoblast differentiation (at least in vitro). I don't know what ultimate effects this may have in humans.
Because it is a veterinary drug, you would have to be very careful about dosing. While I didn't find anything specific on FDA refusals of Kyneselen into the United States, I also did not find any evidence not on commercial sites and certainly not convincing information.
As with many things that are labelled as "nutritional supplements" this is a product that should be on your "buyer beware and aware" list.
Flat in the front & Hump on the Back
Wasting and the use of steroids
- Persistent Thrush Keeps Coming Back
- Can You Get Hiv If The Person's Blood Went In Your Food?
- How Does Hiv Affect The Heart?
- What Should A Physical Therapist Do If A Patient Is Hiv Positive?
- Can I Be Exposed To Hiv And Test Negative For Two Years Then Test Positive?
- What Is The Difference Between Lupus And Hiv?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.